View Full Version : Klonopin Long-term Use?


dextroamp21
12-27-14, 05:46 PM
I recently go prescribed Klonopin .5 mg twice a day to help with my anxiety. My parents won't let me add another medication because I am taking Vyvanse 50 mg, 100 mg and Seroquel 50 mg as well. Nonetheless, I am still trying to convince them. I have been doing research and have found horrible comments about long-term benzo. I heard that it decreases cognitive functions over a long period of time. Is this true? I really want to feel more sedated.

FocusPocus10
02-10-15, 01:10 PM
Do benzos cause decrease in cognitive functions over time? My doctor told me in his experience that is completely false. Anxiety however can cripple your cognition. Did the studies compare benzo users with anxiety to non medicated anxiety sufferers or just random controls? "Horrible comments" on the internet should always be taken with a grain of salt. Scientific studies should be cited (links preferably) so that we can review them and determine their relevance and scientific rigor. Show me the studies that supposedly prove this benzo theory and we can have a more thorough discussion of them. I think it would be difficult to prove what you are suggesting, however, because we all decline cognitively with age and who would you compare the benzo users to? In order to have accurate control subjects (non benzo users) you would have to be monitoring their cognition over say 20 years and following them 24/7 to insure they aren't doing anything differently than the benzo users (drinking less alcohol, eating more fish oil, exercising more). Maybe they could do this with clones (kidding) or monkeys (cruel), but I am fairly certain they have done nothing of the sort. Giving rats 1mg/kg of benzos and seeing if they find the cheese as quickly as their sober controls would not suffice. 1mg/kg of tylenol will kill a group of rats faster than the sugar water controls, doesn't mean you should not take tylenol for your headache.

I think the bigger issue is your parents are not trusting this doctor. He prescribed a medication that he thought would benefit you, so either they find you another doctor who they believe is more qualified or they get out of the way and let this one treat you.

Abi
02-10-15, 01:28 PM
I have been taking Klonopin on and off for 10 years now, and continuously for 7.

Mindescape
06-05-16, 05:30 PM
I've been on Klonopin for 28 years (15-44) and no permanent cognitive impairment, in fact I'm towards the end of my 8 month withdrawal and 3-4 weeks after the my initial taper I feel better than fine. Everyone will react differently and I think it's important that while some will have issues others will not, to say a medication is bad for any one person is inaccurate.

Snoopy10
06-07-16, 11:00 AM
I've been on klonopin off and on for 25 years. It's addictive and you need to taper (as Mindescape said) to get off of it.

That being said, it saved my life. If I was never prescribed it, I don't know what would have happened to me.

Adenosine
06-07-16, 11:55 AM
Both Klonopin and Seroquel cause impairment in the short-term, and they could cause more when combined. Your Vyvanse may be rendered less effective, and its side effects may become more tolerable, if you currently experience any.

Whether any permanent damage will occur is another matter. Long-term benzodiazepine use has seen some controversy (https://en.wikipedia.org/wiki/Effects_of_long-term_benzodiazepine_use), but I do not know what portion is valid.

Mindescape
06-07-16, 02:42 PM
Both Klonopin and Seroquel cause impairment in the short-term, and they could cause more when combined. Your Vyvanse may be rendered less effective, and its side effects may become more tolerable, if you currently experience any.

Whether any permanent damage will occur is another matter. Long-term benzodiazepine use has seen some controversy (https://en.wikipedia.org/wiki/Effects_of_long-term_benzodiazepine_use), but I do not know what portion is valid.

It's difficult at this time to know if what I'm feeling now is the withdrawal off Klonopin, Vyvanse taking hold and or a combination of the two. Hopefully I will rebound because I'd rather not require more medication which can complicate things by adoing a new set of side effects.

The_Obama
07-29-16, 12:45 PM
I have taken 1mg klonopin 4 times a day for years and have gone off of it plenty of times (got layed off damn economy) never went through any sort of withdraw but then again I may be the only one and a freak of nature. Everyones different some people get addicted to oxy, honestly I dont get what the big deal is.

Good luck peace!

Mindescape
11-20-16, 11:08 PM
Well it's been four months since I took Klonopin (after 10 month withdrawal) or any medication and I'm having muscle spasms throughout my body, if I curl my toes or try to pick up something with my fingers, it's like a charlie horse. My legs are so, so sore and at times (burning sensation) I find it difficult to walk, I even have trouble standing in kitchen while washing dishes. My muscles are not healing, God forbid if I pull a muscle because it stays that way. My doctors are stumped, blood tests show only extremely low testosterone.

sarahsweets
11-21-16, 05:25 AM
Are you a minor? Why do your parents have so much to say about a doctor's assessment and treatment?